Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 164, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 3, 2003, 6:03 AM EDT for Tuscarawas County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2003, 6:03 AM EDT (10:03 UTC)
- Expired
- Aug 3, 2003, 9:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 10.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 031004 FFWPBZ OHC157-031300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 603 AM EDT SUN AUG 3 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... TUSCARAWAS COUNTY IN OHIO * UNTIL 900 AM EDT * AT 603 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAINFALL OVER SOUTHERN TUSCARAWAS COUNTY. * LOCATIONS IN THE WARNING INCLUDE...GNADENHUTTEN... <<CALL TO ACTION>>IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:00 AM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 3, 3:00 AM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 300 AM EDT SUN AUG 3 2003 MORE OF THE SAME. CUTOFF OFF UPPER LOW CONTINUES TO ROTATE SHORT WVS AROUND IT WITH INITIAL ONE APPROACHING NOW. WITH PWATS STILL IN THE 1.5 TO 1.8 IN RANGE THINK ITS PRUDENT TO KEEP FLOOD WATCH GOING TIL 10 PM TONIGHT. MOST CONCERN IS FOR THE RIDGE COUNTIES AND THE NORTHERN TIER WHICH HAVE LOWER GUIDANCE NOS. SHORT WV WILL MOVE OUT OF MUCH OF OUR OHIO COUNTIES THIS MORNING AND WITH HIGHER NOS WILL OPT TO LEAVE IT OUT. SIMILAR SCENARIO FOR MONDAY WITH NEXT SHORT WV MOVING IN MONDAY MORNING. UPPED POPS TO HIGH CHC BUT MAY HAVE TO GO INTO LIKELY WITH LATER RUNS. FFA MAY ALSO BE EXTENDED AGAIN. KEPT LOW CHC MID WEEK WITH SOME DRYING INDICATED BUT STILL CYCLONIC FLOW. TEMPS SIMILAR TO FWC NOS. PIT 81 65 79 63 / 60 60 50 50 HLG 81 65 79 63 / 60 60 50 50 MGW 81 65 79 63 / 60 60 50 50 ZZV 80 65 79 64 / 70 60 50 50 PHD 80 65 79 64 / 70 60 50 50 FKL 78 63 77 62 / 60 60 50 50 DUJ 78 63 77 62 / 60 60 50 50 LBE 79 64 78 62 / 60 60 50 50 BTP 78 63 77 62 / 60 60 50 50 IDI 78 63 77 62 / 60 60 50 50 ODM 76 62 73 59 / 60 60 50 50 .PBZ... MD...FLOOD WATCH TIL 10 PM FOR ZONE MDZ001. OH...FLOOD WATCH TIL 10 PM FOR ZONES OHZ050...OHZ059...OHZ069. PA...FLOOD WATCH TIL 10 PM FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH TIL 10 PM FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
Hazardous weather outlook, Aug 3, 5:51 AM EDT, 12 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 551 AM EDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A FLOOD WATCH IS IN EFFECT UNTIL 10 PM FOR MUCH OF THE AREA. REPEAT HEAVY RAINS OF AN INCH OR MORE IN AN HOUR OR TWO INCHES IN THREE HOURS CAN CAUSE STREAMS AND CREEKS TO COME OUT OF THEIR BANKS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE WEATHER ON MONDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BOTH TODAY AND MONDAY.
In the hours before
Special weather statement, Aug 3, 2:45 AM EDT, 3 hours 18 minutes before
PAZ020-021-030730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 245 AM EDT SUN AUG 3 2003 ...STRONG THUNDERSTORM MOVING INTO WESTERN ALLEGHENY AND SOUTHERN BEAVER COUNTIES... AT 2:45 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM MOVING INTO FAR WESTERN ALLEGHENY COUNTY ALONG THE BEAVER COUNTY LINE. THIS STORM IS MOVING TO THE NORTHEAST AT 25 MPH AND WILL AFFECT THE TOWNS OF CLINTON...AMBRIDGE...SEWICKLEY...MOON TOWNSHIP...LEETSDALE AND WEXFORD. BE ALERT FOR HEAVY RAINFALL...DANGEROUS LIGHTNING AND GUSTY WINDS TO 40 MPH. HEAVY RAINFALL MAY CAUSE PONDING OF WATER AND REDUCED VISIBILITY ALONG ROADWAYS. IF YOU EXPERIENCE HIGH WATER OR STORM-RELATED DAMAGE...PLEASE CONTACT THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
Special weather statement, Aug 3, 3:08 AM EDT, 2 hours 55 minutes before
PAZ014-030800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 308 AM EDT SUN AUG 3 2003 ...STRONG THUNDERSTORM MOVING INTO BUTLER COUNTY... AT 3:05 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM MOVING ALONG THE ALLEGHENY AND BEAVER COUNTY LINE. THIS STORM IS MOVING TO THE NORTHEAST AT 25 MPH AND WILL MOVE INTO BUTLER COUNTY BY 3:20 AM. YOU CAN EXPECT THE STORM TO MOVE THROUGH BUTLER COUNTY BY 4:00 AM. LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE MARS... EVANS CITY... ZELIENOPLE... BUTLER AND LYNDORA. BE ALERT FOR HEAVY RAINFALL...DANGEROUS LIGHTNING AND GUSTY WINDS TO 40 MPH. HEAVY RAINFALL MAY CAUSE PONDING OF WATER AND REDUCED VISIBILITY ALONG ROADWAYS. IF YOU EXPERIENCE HIGH WATER OR STORM-RELATED DAMAGE...PLEASE CONTACT THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772.
Special weather statement, Aug 3, 3:39 AM EDT, 2 hours 24 minutes before
PAZ021-030830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 339 AM EDT SUN AUG 3 2003 ...BRIEF BUT HEAVY RAINFALL MOVES THROUGH THE COUNTY... BETWEEN 3:00 AM AND 3:45 AM...HEAVY RAINFALL ASSOCIATED WITH A STRONG THUNDERSTORM MOVED THROUGH WESTERN AND NORTHERN ALLEGHENY COUNTY ALONG WITH VIVID LIGHTNING. INITIAL RAINFALL REPORTS AND RADAR ESTIMATES INDICATE THAT THE HEAVIEST RAIN HAS FALLEN FROM THE WESTERN SUBURBS NEAR MOON TOWNSHIP AND CORAOPOLIS INTO NORTHERN ALLEGHENY COUNTY NEAR WEXFORD. AMOUNTS JUST UNDER ONE INCH HAVE BEEN REPORTED IN THIS AREA. ALTHOUGH THE RAIN MOVED THROUGH RAPIDLY...SOME MINOR FLOODING IN TYPICAL LOW LYING AREAS AND IN POOR DRAINAGE AREAS IS POSSIBLE. IF YOU EXPERIENCE HIGH WATER...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. HIGGINS/TYBURSKI
Local storm report, Aug 3, 4:55 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
455 AM EDT SUN AUG 03 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 AM LEETSDALE PA ROUTE 65 IN LEETSDALE
08/03/03 ALLEGHENY FLOODED. REPORTED BY
EMERGENCY MANAGEMENT.Special weather statement, Aug 3, 5:17 AM EDT, 46 minutes before
PAZ007-031015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 517 AM EDT SUN AUG 3 2003 ...THUNDERSTORMS MOVING ACROSS THE AREA... AT 5:15 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM MOVING THROUGH EAST CENTRAL OHIO. THIS STORM IS MOVING TO THE NORTHEAST AT 25 MPH AND WILL CROSS THE BORDER INTO MERCER COUNTY BETWEEN 5:25 AM AND 5:35 AM. LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE WEST MIDDLESEX... GREENFIELD... SHARON AND FARRELL. BE ALERT FOR HEAVY RAINFALL...DANGEROUS LIGHTNING...AND GUSTY WINDS TO 40 MPH. HEAVY RAINFALL MAY CAUSE PONDING OF WATER AND REDUCED VISIBILITY ALONG ROADWAYS. IF YOU EXPERIENCE HIGH WATER OR STORM-RELATED DAMAGE...PLEASE CONTACT THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
Special weather statement, Aug 3, 5:44 AM EDT, 19 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-031230- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 544 AM EDT SUN AUG 3 2003 ...FLOOD WATCH UNTIL 10 PM TONIGHT... THE NATIONAL WEATHER SERVICE SAYS ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED IN THE AREA...REPEAT HEAVY RAIN CAN CAUSE FLOODING TO OCCUR. SO A FLOOD WATCH IS EFFECT UNTIL 10 PM TONIGHT FOR MUCH OF THE AREA. IF AN INCH OR MORE OF RAIN FALLS IN AN HOUR OR LESS...OR 2 INCHES IN THREE HOURS...FLOODING CAN OCCUR. SKYWARN ACTIVATION IS POSSIBLE TODAY AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS AND UPDATES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:03 AM EDT | Flash Flood Warning | PBZ | Muskingum | 3 hr |
| Aug 3, 2:10 PM EDT | Flash Flood Warning | PBZ | Belmont | 3 hr |
| Aug 3, 2:24 PM EDT | Flash Flood Warning | PBZ | Monroe | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.